A group-theoretic approach to the geometry of elastic rings

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

All globally possible solutions of a twisted, homogeneous, elastic ring with circular cross section and no external load are characterized by their symmetry groups. The symmetry group of the untwisted, trivial solution is identified as ΓSt0 = O(2) ×Z2, and symmetry groups for the nontrivial solutions are found among the subgroups of ΓSt0.

Original languageEnglish
Pages (from-to)453-478
Number of pages26
JournalJournal of Nonlinear Science
Volume5
Issue number6
DOIs
Publication statusPublished - Nov 1 1995

    Fingerprint

ASJC Scopus subject areas

  • Modelling and Simulation
  • Engineering(all)
  • Applied Mathematics

Cite this